Percentage of people who this has happened to.
10 Mar 2011
In clinical studies 0.3% of patients using Cymbalta had to stop because of raised liver enzymes. That is 1 in every 333 people.
This from http://www.drugs.com/pro/cymbalta.html
"Cymbalta increased the risk of elevation of serum transaminase levels in development program clinical trials. Liver transaminase elevations resulted in the discontinuation of 0.3% (89/29,435) of Cymbalta-treated patients. In most patients, the median time to detection of the transaminase elevation was about two months. In placebo-controlled trials in any indication, for patients with normal and abnormal baseline ALT values, elevation of ALT >3 times the upper limit of normal occurred in 1.37% (132/9611) of Cymbalta-treated patients compared to 0.49% (35/7182) of placebo-treated patients. In placebo-controlled studies using a fixed dose design, there was evidence of a dose response relationship for ALT and AST elevation of >3 times the upper limit of normal and >5 times the upper limit of normal, respectively."
10 Mar 2011
Hi Lola! This question is very interesting to me. I've been using Cymbalta for several weeks now as a pain management tool. It's in addition to using Tramacet (Tramadol) which I have been on for close to 3 years.
While in the hospital for another health problem, a tumour was found (by accident) on my liver. After countless tests and doctor's visits, the doctor diagnosed Fatty Alcoholic Liver Disease. I'm not sure if I agree entirely with this opinion.
I have pain every day and I've been told countless times that my liver shouldn't be hurting. LOL No kidding! LOL My liver isn't quite as tender or painful now that I've been taking Cymbalta.
Lola, do you have any concerns that I should be aware of or that I might like to know about?
Thank you for your time and consideration. from Wendy :)
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
could the use of Prilosec OTC cause my blood test results to reflect an increase in liver enzymes and "fatty liver"?
1 answer • 11 May 2010
been sick lately wasnt the flu liver enzhemes was elavauted. Family doc said that it was not any of their meds. Doc a new med I'm taking from my ...
1 answer • 5 Sep 2010
I had slightly elevated liver enzyme level in may and have triple all 3 levels now, sgot was 23 now68, sgpt was 68 now 207, alk phos was 160 now254, ...
1 answer • 12 Sep 2010
If someone gets clamidia can that std raise the enzymes in your liver
1 answer • 20 Dec 2011
How often do you get your liver enzymes tested? I have a physical every year & my liver enzymes look normal. I need to lose weight also, but when ...
1 answer • 23 Dec 2011